Alert archive / South Dakota / Fire Weather Watches in 2011
Fire Weather Watch 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this fire weather watch at Oct 6, 2011, 3:17 PM CDT. It took effect at Oct 7, 2011, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:17 PM CDT (20:17 UTC)
- In effect from
- Oct 7, 2011, 11:00 AM CDT
- Expired
- Oct 7, 2011, 4:17 AM CDT
- In force
- Issued by
- NWS Sioux Falls, SD
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this fire weather watch went out at Oct 6, 11:58 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Oct 6, 11:58 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT THU OCT 6 2011
.DISCUSSION.../ISSUED AT 1158 AM CDT/
NO CHANGES NEEDED TO THE HEADLINES AT THIS POINT AS THE WINDS AND
HUMIDITY VALUES ARE STILL ON TARGET. STRIPE OF MID AND UPPER LEVEL
CLOUD COVER IS WORKING ITS WAY THROUGH THE FSD FORECAST AREA AT THIS
TIME. THERE IS SOME ISOLATED SHOWERS AND SPRINKLES ASSOCIATED WITH
THIS CLOUD COVER WITH A BIT OF IT REACHING THE GROUND. WENT AHEAD
AND THREW IN A MENTION OF THIS IN THE GRIDDED DATA BASE AND WILL
UPDATE THE ZFP SOON. IT WILL LIKELY MAINTAIN AS IT MOVES EASTWARD
THROUGH THE AFTERNOON HOURS AS IT IS ASSOCIATED WITH A BAND OF THETA
E ADVECTION LIFTING NORTH TO NORTHEASTWARD. ONE BIG CONCERN WITH ANY
LIGHT RAINFALL AND VIRGA IS THE POTENTIAL SHORT TERM INCREASE IN
WINDS IN THE VICINITY OF ANY SHOWERS/SPRINKLES. SOUNDINGS ARE WELL
MIXED THROUGH 850MB TO 800MB...AND WITH WINDS IN THAT LAYER AN
ASTOUNDING 40 TO 50 KNOTS...ONE CAN SEE THE POTENTIAL TO BRIEFLY
TOUCH HIGH WIND WARNING CRITERIA IN ISOLATED LOCATIONS FOR SHORT
DURATIONS OF TIME. THE WIND SPEEDS WILL BE MODESTLY LOWER EAST OF I
29 THIS AFTERNOON WHERE THE SPEEDS IN THE MIXED LAYER ARE AROUND 40
KNOTS. BUT WEST OF I 29 IS WHERE WE SEE THE 50 KNOT SPEEDS IN THE
MIXED LAYER. THE TEMPERATURES ARE STILL LARGELY ON TRACK. THE CLOUD
COVER MAY KNOCK A COUPLE OF DEGREES OFF OF HIGHS HERE AND THERE.
HOWEVER WITH THE STRONG WARM AIR ADVECTION AND WIND...IT WILL STILL
WARM UP SOME DESPITE ANY CLOUD COVER.
CONCERNING THE RED FLAG WARNING...EVEN THOUGH MINIMUM HUMIDITY
VALUES ARE ABOUT 35 TO 40 PERCENT ALONG AND WEST OF THE JAMES RIVER
VALLEY THIS AFTERNOON...AVERAGE WIND SPEEDS OF 30 TO 45 MPH WILL
OVERCOME THE HUMIDITY COUPLED WITH EXTREMELY DRY FINE FUELS. SO FIRE
STARTS WILL BE EASY WITH EXTREME RATES OF SPREAD. EAST OF THE
JAMES...MINIMUM HUMIDITY VALUES WILL SLOWLY DRY FURTHER TO 20 TO 25
PERCENT ALONG OUR FAR EASTERN ZONES. WIND SPEEDS WILL BE MODESTLY
LOWER IN OUR EAST AT 25 TO 35 MPH...BUT THE GREAT EQUALIZER IS OF
COURSE THE VERY DRY HUMIDITY. THEREFORE THE RED FLAG WARNING IS
INDEED WARRANTED THROUGHOUT THE ENTIRE FORECAST AREA...AND WILL
LIKELY UPGRADE THE FIRE WEATHER WATCH TO A WARNING ON FRIDAY ALONG
AND EAST OF THE JAMES RIVER. IT IS DOUBTFUL THAT THOSE ZONES WILL
GET ENOUGH WETTING RAIN TONIGHT TO DO ANY GOOD WITH THE STOUT WIND
SPEEDS ONCE AGAIN ON FRIDAY.
&&
.AVIATION.../FOR THE 18Z TAF/
VFR CONDITIONS WILL LIKELY CONTINUE THROUGH TONIGHT AND FRIDAY
MORNING. HOWEVER THE MAIN STORY IS OF COURSE THE STRONG SOUTHERLY
WINDS. WINDS WILL REACH AN AVERAGE OF 30 TO 35 KNOTS THROUGHOUT THE
AREA WITH HIGHER GUSTS. VERY HIGH GUSTS WILL BE SEEN ALONG AND WEST
OF INTERSTATE 29 THIS AFTERNOON. WINDS WILL LESSEN THIS EVENING BUT
WILL ONCE AGAIN INCREASE ON FRIDAY INTO THE 30 TO 35 KNOT RANGE. ONE
MORE THING...ANY LIGHT SHOWER/SPRINKLE/VIRGA ACTIVITY TODAY THROUGH
FRIDAY COULD CAUSE EXTREMELY STRONG SHORT TERM WINDS NEAR ANY
PRECIPITATATION. WITH WINDS IN THE MIXED LAYER AVERAGING 40 TO 50
KNOTS...THESE ARE THE KINDS OF WIND SPEEDS THAT COULD COME TO THE
SURFACE NEAR ANY LIGHT SHOWERS OR VIRGA FOR BRIEF TIME PERIODS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR IAZ300-301.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
IAZ001>003-012>014-020>022-031-032.
MN...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MNZ900.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
MNZ071-072-080-081-089-090-097-098.
NE...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ249.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
NEZ013-014.
SD...RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR SDZ255>258.
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT FRIDAY FOR
SDZ039-040-054>056-060>062-065>071.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR SDZ255-256.
WIND ADVISORY UNTIL 7 PM CDT FRIDAY FOR SDZ038-050-052-053-
057>059-063-064.
&&Hazardous weather outlook, Oct 6, 4:28 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 428 AM CDT THU OCT 06 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 428 AM CDT THU OCT 06 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA TONIGHT...WITH THE BEST CHANCE WEST OF THE INTERSTATE 29 CORRIDOR. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS... THOUGH WITH VERY STRONG WINDS ALOFT...AN ISOLATED DAMAGING WIND GUST COULD OCCUR ALONG AND WEST OF THE JAMES VALLEY IN THE EVENING. WIND AND FOG... SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS THE AREA BY LATE MORNING...WITH GUSTS OF 45 TO 50 MPH POSSIBLE DURING THE AFTERNOON. THE STRONGEST WINDS TODAY SHOULD BE ALONG AND WEST OF THE JAMES RIVER VALLEY. FIRE DANGER... A RED FLAG WARNING IS IN EFFECT TODAY FOR CRITICAL FIRE WEATHER BEHAVIOR. SOUTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS...ALONG WITH VERY DRY FUELS WILL RESULT IN AN EXTREME FIRE DANGER THROUGHOUT THE ENTIRE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTH WINDS OF 25 TO 40 MPH WILL CONTINUE INTO FRIDAY. VERY DRY AIR WILL PUSH BACK INTO AREAS WEST OF A LINE FROM HURON TO LAKE ANDES BY MIDDAY FRIDAY...RESULTING IN EXTREME FIRE DANGER ONCE AGAIN. HIGHER HUMIDITY LEVELS ARE EXPECTED EAST OF THAT LINE...THOUGH FIRE DANGER WILL REMAIN VERY HIGH. THERE IS ALSO A CHANCE OF THUNDERSTORMS EAST OF THE HURON TO LAKE ANDES LINE DURING THE AFTERNOON AND THROUGH FRIDAY NIGHT. WITH THE VERY STRONG WINDS ALOFT...ANY THUNDERSTORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:15 AM CDT | Fire Weather Watch | FSD | 12 hr | |
| Oct 6, 3:17 PM CDT | Red Flag Warning | FSD | 29 hr |
Nearby
Fire Weather Watches in South Dakota, 2011Fire Weather Watches in Iowa, 2011Fire Weather Watches in Minnesota, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.